Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 9, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 20, 2025, 3:46 PM EDT for Cayuga County, Oswego County, Wayne County, New York. It took effect at Jul 20, 2025, 11:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2025, 3:46 PM EDT (19:46 UTC)
- In effect from
- Jul 20, 2025, 11:00 PM EDT
- Expired
- Jul 21, 2025, 10:49 AM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 97 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted.
376 WHUS41 KBUF 201946 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 346 PM EDT Sun Jul 20 2025 NYZ004>006-210400- /O.NEW.KBUF.BH.S.0009.250721T0300Z-250721T1500Z/ Wayne-Northern Cayuga-Oswego- 346 PM EDT Sun Jul 20 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH MONDAY MORNING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties. * WHEN...From 11 PM EDT this evening through Monday morning. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
3 follow-up statements
456 WHUS41 KBUF 210159 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 959 PM EDT Sun Jul 20 2025 NYZ004>006-211000- /O.CON.KBUF.BH.S.0009.250721T0300Z-250721T1500Z/ Wayne-Northern Cayuga-Oswego- 959 PM EDT Sun Jul 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties. * WHEN...Through Monday morning. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
944 WHUS41 KBUF 210733 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 333 AM EDT Mon Jul 21 2025 NYZ004>006-211500- /O.CON.KBUF.BH.S.0009.000000T0000Z-250721T1500Z/ Wayne-Northern Cayuga-Oswego- 333 AM EDT Mon Jul 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
606 WHUS41 KBUF 211449 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1049 AM EDT Mon Jul 21 2025 NYZ004>006-211600- /O.CAN.KBUF.BH.S.0009.000000T0000Z-250721T1500Z/ Wayne-Northern Cayuga-Oswego- 1049 AM EDT Mon Jul 21 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Strong rip currents and dangerous swimming conditions have lessened and no longer pose a threat. $$ Reynolds
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 1:24 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 20, 1:24 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
124 PM EDT Sun Jul 20 2025
.SYNOPSIS...
Scattered shower or a thunderstorm will be possible behind the
front today. Cooler and quieter weather will then prevail
through Tuesday. Summer heat and humidity will begin to return
midweek through Friday, with increasing chances for showers and
thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
Scattered showers or a thunderstorm will be possible today,
this as SBCAPE values increase to around 1000J/kg with daytime
heating.
A secondary frontal boundary will dive south into the region late
tonight. Strong CAA will continue to occur with 850H temps falling
into single digits (C) by early Monday morning.
Given the quite cool air mass aloft...a few upslope enhanced light
showers or sprinkles will be possible, particularly in the Finger
Lakes region and far interior of the S. Tier overnight.
Surface based high pressure to our north will build south
across the Lower Lakes Monday. Dry and cool with low humidity
levels, highs in the 60s to low 70s.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
Fair weather this forecast period that will start on the chilly side
with single digit C 850 hPa temperatures sending surface
temperatures Monday night down into the low to mid 40s across
interior higher terrain...and forecast period ending on the warmer
side Wednesday as a southerly flow and a weak warm frontal passage
sends temperatures back into the 80s with increasing humidity.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Ahead of a mid level ridge of high pressure, southerly flow will
bring mid summer's heat to our region...with 850 hPa temperatures
peaking near 20C on Thursday that will support surface temperatures
into the upper 80s and lower 90s that with added humidity will
create heat index values ranging through the 90s on Thursday.
A few showers and thunderstorms Wednesday night through Thursday
near Lake Ontario and points eastward...with multiple weak shortwave
troughs diving down the front side of this ridge aloft.
Thursday night through Friday night storms, potentially with heavy
downpours of rain within a deep moisture rich environment (Pwats
1.75") expand in coverage area and strength over our CWA ahead of a
cold front.
Showers and thunderstorms will then favor southern portions of our
CWA with the cold front stalling just to our south across
Pennsylvania, while areas across the eastern Lake Ontario region
find pleasant conditions with surface high pressure over southern
Canada pushing a drier and cooler airmass southward.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Isolated to scattered showers early this afternoon will bring brief
reductions in cigs and vsbys as the front works through the region.
Cigs should improve to mainly VFR and scatter out behind the front
later this afternoon.
Cold air advection and northerly flow may result in additional
strato-cu and possibly a few showers south of most of the TAF sites
tonight. Cigs may be low enough across the higher terrain areas
(KJHW) to cause MVFR though VFR should prevail further north.
Outlook...
Monday through Wednesday...VFR...with localized river valley fog/IFR
possible each late night and early morning.
Thursday and Friday...MVFR/VFR with showers and thunderstorms
possible.
&&
.MARINE...
Winds will become northerly behind the front and increase on both
lakes by this evening and tonight. Marginal SCA conditions could be
briefly achieved on Lake Erie during this timeframe, though will
more solidly reached on the eastern half of Lake Ontario.
Pressure gradient weakens Monday as the high moves further into the
Lower Great Lakes region which will cause winds to relax. Sub-SCA
conditions are then expected on both lakes through much of the week.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 AM EDT Monday
for LOZ043-044.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...AR/PP
MARINE...ARHazardous weather outlook, Jul 20, 2:22 AM EDT, 13 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 222 AM EDT Sun Jul 20 2025 NYZ001>008-010>014-019>021-085-210800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 222 AM EDT Sun Jul 20 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 222 AM EDT Sun Jul 20 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:43 AM EDT | Small Craft Advisory | BUF | 31 hr |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.